MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA DUODENOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA DUODENOVIDEOSCOPE
Model Number TJF-145
Medical Device Problem Codes Peeled/Delaminated (1454); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, and the evaluation found no malfunctions aside from the allegation reported in b5.Cleaning, disinfecting, and sterilization (cds) information: the device was reprocessed according to user manual.There was no malfunction of the accessories used for reprocessing.There were no delays during the pre-cleaning phase.There were no delays during the manual cleaning phase.Aniosyme xl3 detergent was used in the manual cleaning phase.The surface of the device has been cleaned during pre-cleaning.The surface of the device was scrubbed/ brushed during the manual cleaning phase.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed that during the device evaluation, the duodenovideoscope exhibited a gap in adhesive area between plastic cover and distal end and a stain inside of the light guide lens.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 18 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon of "gap in adhesive area between plastic cover and distal end" was presumed to have been due to physical stress that was applied to the distal end while the user was handling the subject device.The suggested phenomenon of "inside of lg-lens [light guide lens] was stained" was confirmed, but the material could not be further identified.It was concluded that the material could not be removed via the normal reprocessing of the device.Suggested event 1- "gap in adhesive area between plastic cover and distal end": the user may be able to detect this event by handling device in accordance with the following instructions for use (ifu): inspection of the endoscope.The user may be able to reduce / prevent occurrence of this event by handling device in accordance with the following ifu: do not strike, bend, hit, pull, twist, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector of the endoscope with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding and/or perforations.It could also cause parts of the endoscope to fall off inside the patient.Suggested event 2 - "inside of lg-lens [light guide lens] was stained" : the user may be able to detect this event by handling device in accordance with the following ifu: inspection of the endoscope.It is suggested that the user facility review the method of device handling according to the instructions for use (ifu).Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA DUODENOVIDEOSCOPE
Common Device Name
DUODENOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18792784
Report Number9610595-2024-04110
Device Sequence Number18082156
Product Code FDT
UDI-Device Identifier04953170339950
UDI-Public04953170339950
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberTJF-145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date03/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown